Jump to content
Acne.org
  • entries
    2
  • comments
    11
  • views
    3,229

Accutane & Scarring

YoursTruly*Ashleigh

1,422 views

Hello all!

What is your opinion on Accutane and scarring? I've been told by a dermatologist that the Accutane doesn't cause scarring, it just seems like it does because when people eventually take care of their acne, it has already gotten so bad that when it clears up from the Accutane, they chalk it up to the medicine not the fact that their skin couldve been scarred prior to Accutane.

He has a good point, but I still don't trust doctors very much. It doesn't help that many of my friends whom have taken Accutane have mild pitting. I have this personal theory that the pitting could come from the Accutane because it dries your skin out so much and pushes blemishes out so quickly that your skins elasticity and melanin eventually give out. Therefore, you're left with scars of different types.

Anyway, what do you all think? I'd love some serious opinions, please. They're very much appreciated!

Best Regards,

Ashleigh



6 Comments


Recommended Comments

It depends if you can resist picking and popping. I scratched myself two months ago lifting something at work and the scar is still on my arm. It's slowly fading and it's not a pit though. While on accutane every pimple will leave a lasting red mark. Your face may also become red and bring out already existing pit that you haven't notice. I have noticed a few pits in places I haven't notice them before...maybe because I couldn't resist popping and picking when my face exploded during my initial breakout.

Share this comment


Link to comment

My scars actually look better than they did before I started taking Accutane and I don't seem to be getting any new ones. Your derm's explanation makes sense actually. You can't see your scars clearly when it's all red and inflamed.

Share this comment


Link to comment

Ok, I had scaring before I took accutane but after finishing the course my scars are much more visible and I think it is because my skin is somehow thinner than it used to be. During accutane there was not any scarring happening even after the IB which was really bad. In my case accutane did not cause scarring but it did make the old scars more visible than before:)

Share this comment


Link to comment

Thank you everyone for all your insight. I was trying to respond to everyone individually but I can't seem to figure out how to do so.

Share this comment


Link to comment

When i took accutane in my 20's and my skin was clear, I didn't notice any scarring.

Share this comment


Link to comment
×